North Dakota, 2011Flash Flood in North Dakota, June 26, 2011
June 26, 2011 · NWS BIS · 1 event in 1 county or zone
32 inches of rain, resulted in flash flood conditions over eastern Stutsman County including the city of Jamestown. Several Jamestown city streets were flooded, the railroad viaduct was flooded, and portions of the city storm sewer and sanitary sewer systems were overwhelmed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Four separate rain events on June 26th, with officially 2.32 inches of rain, resulted in flash flood conditions over eastern Stutsman County including the city of Jamestown. Several Jamestown city streets were flooded, the railroad viaduct was flooded, and portions of the city storm sewer and sanitary sewer systems were overwhelmed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 26, 10:57 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 26, 10:57 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1157 AM CDT SUN JUN 26 2011
.UPDATE...TEMPERATURES
&&
.DISCUSSION...ONLY MINOR UPDATES LATE THIS MORNING. CURRENT POPS
LOOK REASONABLE WITH LIKELY POPS SOUTH TO SLIGHT CHANCE NORTH.
REPORTS OF HEAVY RAIN IN THE SOUTH THIS MORNING. LEHR RECEIVED
2.25 INCHES IN 30 MINUTES. WILL CONTINUE THE FLASH FLOOD WATCH IN
THE SOUTH THROUGH TODAY. THE BIGGEST CHANGE WAS TEMPERATURES AS
THE CLOUDS AND RAIN HAVE KEPT TEMPERATURES RATHER COOL THIS
MORNING...ESPECIALLY SOUTH. UPDATED TO CURRENT TEMPERATURES AND
MAKE SOME SLIGHT ADJUSTMENTS DOWNWARD TO FORECAST MAX
TEMPERATURES.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
SOUTHERN NORTH DAKOTA TODAY...WITH ISOLATED SHOWERS NORTH. MVFR TO
IFR CEILINGS AND VISIBILITIES IN THE STRONGEST THUNDERSTORMS.
CONDITIONS WILL IMPROVE FROM WEST TO EAST THIS AFTERNOON INTO
TONIGHT AS SYSTEM EXITS THE REGION. VFR CONDITIONS EXPECTED LATE
TONIGHT AND MONDAY MORNING.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NDZ020-023-025-033>037-040>048-050-051.
&&
SHORT TERM...TWH
LONG TERM....TWH
AVIATION...TWH
Hazardous weather outlook, Jun 26, 3:52 AM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
452 AM CDT SUN JUN 26 2011
NDZ020-023-025-033>037-040>048-050-051-271000-
OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS CAPABLE OF HEAVY RAINFALL ARE LIKELY ON SUNDAY
ACROSS SOUTHERN NORTH DAKOTA. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH EARLY SUNDAY EVENING. A FEW OF THESE STORMS MAY ALSO BE
SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST
TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND
THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE IN BISMARCK.
NDZ001>005-009>013-017>019-021-022-031-032-271000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-
452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY THROUGH SUNDAY
EVENING NORTH OF HIGHWAY 200.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST
TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND
THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
AYD
In the hours before
Local storm report, Jun 26, 9:08 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1008 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL KULM 46.30N 98.95W
06/26/2011 E1.00 INCH LAMOURE ND TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL LASTED 5 MINUTES.
&&
THAMILTOFlash Flood, Stutsman
- When
- June 26, 3:00 PM CST to 7:00 PM CST
- Where
- Stutsman County, (Jms)jamestown Muni to 2.24 mi SW of Millarton
- Cause
- Heavy Rain
- Property damage
- $45,000
- Reported by
- Emergency Manager
- Coordinates
- 46.930, -98.680
Four separate rain events on June 26th, with officially 2.32 inches of rain, resulted in flash flood conditions over eastern Stutsman County including the city of Jamestown. Several Jamestown city streets were flooded, the railroad viaduct was flooded, and portions of the city storm sewer and sanitary sewer systems were overwhelmed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 26 to 27, 2011$3.7 million · EF1 · 77 events
- Hail and Damaging Winds in Georgia, June 26, 2011$633,000 · 1.25 in hail · 36 events
- Flash Flood and Hail in Illinois, June 26 to 27, 2011$785,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Alabama, June 26, 2011$168,000 · 61 kt wind · 41 events
- Flash Flooding and Hail in Illinois, June 26 to 27, 2011$380,000 · 1.75 in hail · 23 events
- Tornado and Flood in Missouri, June 26 to 27, 2011$43,000 · EF0 · 62 events
- Wildfire in New Mexico, June 26 to 30, 2011$700,000 · 1 event
- Flash Flood and Flood in Iowa, June 26 to 27, 2011$335,000 · 1 in hail · 15 events
- Tornado and Damaging Winds in Indiana, June 26, 2011$142,000 · EF1 · 4 events
- Tornadoes and Flash Flooding in Missouri, June 26 to 27, 2011EF1 · 47 events
- Damaging Winds in Georgia, June 26 to 30, 2011$122,000 · 60 kt wind · 10 events
- Flash Flooding and Damaging Winds in Iowa, June 26, 2011$60,000 · 65 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318790.